Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 432, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 9, 2009, 6:03 PM EDT for Forsyth County, Gwinnett County, Hall County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2009, 6:03 PM EDT (22:03 UTC)
- Expired
- Sep 9, 2009, 6:34 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Forsyth County, GA, Gwinnett County, GA, Hall County, GA
The radar
The Atlanta radar (KFFC), 124 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 092203
SVRFFC
GAC117-135-139-092245-
/O.NEW.KFFC.SV.W.0432.090909T2203Z-090909T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 PM EDT WED SEP 9 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FORSYTH COUNTY IN NORTH CENTRAL GEORGIA
NORTHEASTERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
HALL COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 645 PM EDT
* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF OAKWOOD TO FLOWERY
BRANCH...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GAINESVILLE...LULA AND GILLSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3436 8367 3435 8365 3430 8362 3411 8384
3410 8386 3416 8401 3433 8410 3433 8397
3435 8398 3439 8397 3439 8366
TIME...MOT...LOC 2203Z 270DEG 21KT 3431 8400 3417 8394
$$2 follow-up statements
000
WWUS52 KFFC 092224
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT WED SEP 9 2009
GAC117-135-092232-
/O.CAN.KFFC.SV.W.0432.000000T0000Z-090909T2245Z/
GWINNETT GA-FORSYTH GA-
624 PM EDT WED SEP 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FORSYTH AND
NORTHEASTERN GWINNETT COUNTIES IS CANCELLED...
THE SEVERE STORMS HAVE EXITED THE WARNED AREA.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...CALL
THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3439 8366 3436 8367 3430 8362 3411 8384
3410 8386 3416 8401 3420 8403 3421 8398
3423 8396 3427 8395 3429 8392 3435 8398
3439 8397
TIME...MOT...LOC 2222Z 269DEG 16KT 3433 8386 3417 8388
$$
GAC139-092245-
/O.CON.KFFC.SV.W.0432.000000T0000Z-090909T2245Z/
HALL GA-
624 PM EDT WED SEP 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR HALL COUNTY...
AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GAINESVILLE TO CHESTNUT
MOUNTAIN...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CANDLER...LULA AND GILLSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3439 8366 3436 8367 3430 8362 3411 8384
3410 8386 3416 8401 3420 8403 3421 8398
3423 8396 3427 8395 3429 8392 3435 8398
3439 8397
TIME...MOT...LOC 2222Z 269DEG 16KT 3433 8386 3417 8388
$$000
WWUS52 KFFC 092234
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT WED SEP 9 2009
GAC139-092244-
/O.CAN.KFFC.SV.W.0432.000000T0000Z-090909T2245Z/
HALL GA-
634 PM EDT WED SEP 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR HALL COUNTY IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 40 MPH...VERY
HEAVY RAIN...AND FREQUENT LIGHTNING ARE STILL POSSIBLE WITH THIS
STORM AROUND CHESTNUT MOUNTAIN AND CANDLER.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3439 8366 3436 8367 3430 8362 3411 8384
3410 8386 3416 8401 3420 8403 3421 8398
3423 8396 3427 8395 3429 8392 3435 8398
3439 8397
TIME...MOT...LOC 2234Z 269DEG 16KT 3433 8379 3417 8381
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 5:35 PM EDT, 28 minutes earlier.
Area forecast discussion, Sep 9, 5:35 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EDT WED SEP 9 2009 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... MODELS SIMILAR WITH UPPER LOW MEANDERING ACROSS THE MID-ATLANTIC AREA THROUGH THE PERIOD AS A SERIES OF WEAK IMPULSES ROTATE ACROSS THE OH/TN VALLEY REGION. MODELS CONTINUE TO SHOW BEST MOISTURE FIELD ACROSS CENTRAL GEORGIA THIS AFTERNOON/EVENING...NEAR REMNANTS OF OLD SURFACE BOUNDARY. BUT WITH SLIGHTLY BETTER UPPER SUPPORT ACROSS NORTH GEORGIA...CHANCE POPS FOR MUCH OF THE CWA SEEMS LIKE BEST PLAN OF ACTION. WILL TAPER POPS BACK INTO SLIGHT CHANCE RANGE AFTER MIDNIGHT...AND MAINLY IN THE MOUNTAINS WHERE MODELS HOLD ON TO BEST MOISTURE. MODELS (ESPECIALLY THE NAM) SEEM TO SHIFT BETTER MOISTURE ACROSS NORTH GEORGIA THURSDAY/FRIDAY WHERE BEST UPPER SUPPORT CONTINUES...BUT PLAN TO HOLD ON TO CHC POPS MOST AREAS...WITH REMNANTS OF WEAK BOUNDARY STILL IN THE VICINITY. AS FOR TEMPS...WILL STAY CLOSE TO GUIDANCE WITH MAV/MET MOS VERY SIMILAR THROUGH THE PERIOD. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... EXTENDED PROGS MAINTAIN UPPER LOW/TROF ACROSS THE MID-ATLANTIC/NEW ENGLAND REGION THROUGH MUCH OF THE PERIOD...AS SERIES OF IMPULSES ROTATE THROUGH THE OHIO/TENNESSEE VALLEY AREA. WILL NEED TO CONTINUE PREVIOUS FORECAST TREND WITH CHANCE POPS MUCH OF THE NORTH AND CENTRAL GEORGIA...THOUGH MAY SEE SLIGHTLY BETTER CHANCES ACROSS THE NORTH IN THE AREA OF BEST UPPER SUPPORT. NEAR NORMAL TEMPS SEEM TO BE THE RULE THROUGH THE PERIOD. && .AVIATION...UPDATE... CONVECTION EXPECTED TO WEAKEN AND DIMINISH WITH SUNDOWN WITH VFR CONDITIONS. DEFINITE CONCERN FOR IFR-MVFR CEILINGS TO DEVELOP EARLY MORNING AND THIS WILL NEEDED TO BE WATCHED. EXPECTING AREAS OF 3-6 SM FOG/HAZE EARLY MORNING AS WELL. SURFACE WINDS GENERALLY LIGHT AND VARIABLE. EXPECTING WINDS TO BECOME E AT ATL LATER EVENING. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 80 63 82 64 / 30 40 20 20 20 ATLANTA 66 81 65 82 67 / 30 40 20 30 20 BLAIRSVILLE 63 76 60 75 61 / 30 40 20 20 20 CARTERSVILLE 63 82 64 83 62 / 30 40 20 30 20 COLUMBUS 69 87 68 87 70 / 20 30 20 30 20 GAINESVILLE 65 80 63 79 65 / 30 40 20 20 20 MACON 67 87 66 88 67 / 20 40 20 20 20 ROME 64 85 65 85 63 / 30 40 20 30 20 PEACHTREE CITY 62 83 64 83 63 / 30 40 20 30 20 VIDALIA 66 86 65 86 66 / 20 30 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Sep 9, 5:19 AM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 519 AM EDT WED SEP 9 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 519 AM EDT WED SEP 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A BROAD UPPER LOW...LOCATED IN EASTERN KENTUCKY EARLY WEDNESDAY...WILL DRIFT VERY SLOWLY SOUTHEAST THROUGH THURSDAY. MEANWHILE...HIGH PRESSURE ACROSS NEW ENGLAND WILL EXTEND WEAKLY INTO THE SOUTHEASTERN U.S. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING. A FEW STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING DOWNBURST WINDS AND PENNY TO NICKEL-SIZED HAIL. WHILE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL GEORGIA...THE MOST LIKELY AREA APPEARS TO BE NORTH OF A LINE FROM CARROLLTON...TO ATLANTA...TO GAINESVILLE. THUNDERSTORMS ARE MOST PROBABLE BETWEEN 2 PM AND 10 PM EDT. .DISCUSSION... A BROAD UPPER LOW WILL REMAIN IN PLACE ACROSS THE SOUTHERN APPALACHIANS FOR THE NEXT SEVERAL DAYS. A SERIES OF DISTURBANCES ARE EXPECTED TO ROUND THE BASE OF THE UPPER TROUGH. THESE WILL BE SUFFICIENT...WITH A MARGINALLY UNSTABLE LOWER ATMOSPHERE IN PLACE ...TO SUPPORT SCATTERED THUNDERSTORM DEVELOPMENT...PRIMARILY DURING MAXIMUM DAYTIME HEATING...BUT LINGERING INTO THE EVENING HOURS. WITH SLIGHTLY LOWER FREEZING LEVELS ALOFT AND A REALTIVELY DRY LAYER NEAR THE SURFACE...SOME THUNDERSTORMS MAY BE CAPABLE OF MARGINALLY SEVERE HAIL AND DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THE PERIOD. THUNDERSTORMS ARE EXPECTED TO BE MOST NUMEROUS LATE SATURDAY THROUGH MONDAY...WHEN HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED...BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. 19
In the hours before
Special weather statement, Sep 9, 4:49 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 449 PM EDT WED SEP 9 2009 GAZ033-092115- 449 PM EDT WED SEP 9 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN NORTHERN FULTON COUNTY UNTIL 515 PM EDT... AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROSWELL...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS FULTON COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOUNTAIN PARK...ROSWELL...MILTON...ALPHARETTA AND JOHNS CREEK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 9, 5:02 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 502 PM EDT WED SEP 9 2009 GAZ006-007-014-015-092130- 502 PM EDT WED SEP 9 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN DAWSON...LUMPKIN...GILMER AND FANNIN COUNTIES UNTIL 530 PM EDT... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BLACK GAP SHELTER...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DAWSON...LUMPKIN...GILMER AND FANNIN COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STOVER CREEK SHELTER...LEN FOOTE HIKE INN...BLACK GAP SHELTER...SPRINGER MOUNTAIN SHELTER...CAMP MERRILL AND NIMBLEWILL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 9, 5:22 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 522 PM EDT WED SEP 9 2009 GAZ022-033-034-092145- 522 PM EDT WED SEP 9 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN GWINNETT...SOUTHWESTERN FORSYTH AND NORTHERN FULTON COUNTIES UNTIL 545 PM EDT... AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BROOKWOOD...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GWINNETT...FORSYTH AND FULTON COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JOHNS CREEK... BROOKWOOD...SUWANEE...HOG MOUNTAIN...SUGAR HILL...LAWRENCEVILLE... DACULA AND BUFORD. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Sep 9, 5:26 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT WED SEP 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL GRAYSVILLE 34.98N 85.14W
09/09/2009 U1.00 INCH CATOOSA GA PUBLIC
0450 PM HAIL 4 NE DAWSONVILLE 34.46N 84.07W
09/09/2009 E0.88 INCH LUMPKIN GA EMERGENCY MNGR
&&
SLAMBACKSpecial weather statement, Sep 9, 5:30 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT WED SEP 9 2009 GAZ007-014-015-092200- 530 PM EDT WED SEP 9 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN DAWSON...LUMPKIN AND GILMER COUNTIES UNTIL 600 PM EDT... AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM TAILS CREEK TO MCKEE...MOVING SOUTHEAST AT 15 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...AND HIGHWAYS...ACROSS DAWSON...LUMPKIN AND GILMER COUNTIES...INCLUDING AREAS AROUND MARION...LEN FOOTE HIKE INN...EAST ELLIJAY...ELLIJAY...TAILS CREEK...ROY...CARTECAY...AMICALOLA FALLS STATE PARK...ROUNDTOP...TALONA...FAUSETT LAKE...MCKEE...JUNO AND SEQUOYAH LAKE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Sep 9, 5:49 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 549 PM EDT WED SEP 9 2009 GAZ022-023-034-092230- 549 PM EDT WED SEP 9 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN GWINNETT...FORSYTH AND HALL COUNTIES UNTIL 630 PM EDT... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM OSCARVILLE TO SUGAR HILL...MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS GWINNETT...FORSYTH AND HALL COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUFORD DAM-LAKE LANIER PARKS...CHESTATEE...LAKE LANIER ISLANDS...SUGAR HILL...OSCARVILLE... BUFORD...AQUALAND PARK...REST HAVEN...FLOWERY BRANCH...OAKWOOD... CHESTNUT MOUNTAIN AND GAINESVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 3:59 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 46 min |
| Sep 9, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall | 47 min |
| Sep 9, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Towns, White | 23 min |
| Sep 9, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin | 35 min |
| Sep 9, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 41 min |
| Sep 9, 6:52 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.